Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 13, 2021, 3:05 AM EDT. It took effect at Sep 14, 2021, 2:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2021, 3:05 AM EDT (07:05 UTC)
- In effect from
- Sep 14, 2021, 2:00 AM EDT
- Expired
- Sep 15, 2021, 11:00 AM EDT
- In force
- 33 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
039 WHUS73 KGRR 130705 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 305 AM EDT Mon Sep 13 2021 LMZ844>849-131515- /O.NEW.KGRR.SC.Y.0074.210914T1000Z-210915T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 305 AM EDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT TUESDAY... * WHAT...Southwest winds 20 to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 6 AM to 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The largest waves are expected between South Haven and Grand Haven during the early to mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
9 follow-up statements
560 WHUS73 KGRR 131529 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1129 AM EDT Mon Sep 13 2021 LMZ844>849-132330- /O.CON.KGRR.SC.Y.0074.210914T1000Z-210915T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1129 AM EDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT TUESDAY... * WHAT...Southwest winds 20 to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 6 AM to 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The largest waves are expected between South Haven and Grand Haven during the early to mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
222 WHUS73 KGRR 131954 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 354 PM EDT Mon Sep 13 2021 LMZ844>849-140400- /O.EXT.KGRR.SC.Y.0074.210914T0600Z-210915T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 354 PM EDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 11 PM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots with a few gusts up to 35 knots and waves 4 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 2 AM to 11 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
358 WHUS73 KGRR 140747 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 347 AM EDT Tue Sep 14 2021 LMZ844>849-141600- /O.CON.KGRR.SC.Y.0074.000000T0000Z-210915T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 347 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds to 30 knots and waves 4 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 2 AM to 11 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
436 WHUS73 KGRR 140901 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 501 AM EDT Tue Sep 14 2021 LMZ844>846-141715- /O.EXT.KGRR.SC.Y.0074.000000T0000Z-210915T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 501 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Southwest winds to 30 knots will become northwest at 15 to 25 knots this evening. Waves 4 to 7 feet are expected. * WHERE...St Joseph to Manistee. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-141715- /O.CON.KGRR.SC.Y.0074.000000T0000Z-210915T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 501 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds to 30 knots and waves 4 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 2 AM to 11 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
583 WHUS73 KGRR 141551 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1151 AM EDT Tue Sep 14 2021 LMZ847>849-150000- /O.CON.KGRR.SC.Y.0074.000000T0000Z-210915T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1151 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds to 30 knots and waves 4 to 8 feet expected. Winds shifting northwest late in the day. * WHERE...Grand Haven to Manistee. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-150000- /O.CON.KGRR.SC.Y.0074.000000T0000Z-210915T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1151 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Southwest winds to 30 knots and waves 4 to 7 feet expected. Winds shifting northwest late in the day. * WHERE...St Joseph to Grand Haven. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
082 WHUS73 KGRR 141947 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 347 PM EDT Tue Sep 14 2021 LMZ847>849-150300- /O.CON.KGRR.SC.Y.0074.000000T0000Z-210915T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 347 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-150400- /O.CON.KGRR.SC.Y.0074.000000T0000Z-210915T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 347 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots becoming northwest this evening. Waves 3 to 5 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
275 WHUS73 KGRR 150303 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1103 PM EDT Tue Sep 14 2021 LMZ847>849-150415- /O.EXP.KGRR.SC.Y.0074.000000T0000Z-210915T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1103 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased and the advisory has expired. $$ LMZ844>846-150900- /O.CON.KGRR.SC.Y.0074.000000T0000Z-210915T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1103 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Northest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
947 WHUS73 KGRR 150821 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 421 AM EDT Wed Sep 15 2021 LMZ844>846-151500- /O.EXT.KGRR.SC.Y.0074.000000T0000Z-210915T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 421 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
444 WHUS73 KGRR 151524 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1124 AM EDT Wed Sep 15 2021 LMZ844>846-151630- /O.EXP.KGRR.SC.Y.0074.000000T0000Z-210915T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1124 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased and the advisory has expired. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 1:36 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 13, 1:36 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 136 AM EDT Mon Sep 13 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 PM EDT Sun Sep 12 2021 -Rounds of showers and storms through Tuesday -Above normal temp pattern next 7 to 10 days && .DISCUSSION...(This evening through next Sunday) Issued at 330 PM EDT Sun Sep 12 2021 --Rounds of showers and storms through Tuesday-- The pattern tonight and Monday features a fast zonal flow aloft with a sharp surface frontal zone draped across or just south the area. A corridor of strong deep layer shear of 50-70 kts exists near the front along with MUCapes of 1500-2500 J/JG. Several fast moving shortwaves within the zonal flow will support periodic showers and storms tonight and Monday, generally elevated and near/north of the frontal boundary. The first shortwave, now moving into NW Lwr MI, zips through this afternoon and brings a batch of strong storms to areas north of I-96. The regional radar/satl shows another shortwave upstream near LaCrosse WI which should fuel additional showers and storms later tonight. These should be a bit farther south than the current batch since the sfc front continues sagging south tonight. Yet another wave, now in NE CO, appears to be an impetus for more storms on Monday. on Monday night and early Tuesday the boundary lifts north as a warm front as another shortwave tracks from SD to Upr MI. A deepening sfc low tracking across the Straits of Mackinac on Tuesday sends a cold front through the area during pk heating which will lead to another round of storms, possibly severe, for Tuesday afternoon/evening. Dry weather settles in behind that front for the mid week period. --Above normal temp pattern next 7 to 10 days-- As Tropical Storm Nicholas makes landfall in the wrn Gulf mid week, heights rise over the GrtLks Rgn and we stay in a warmer than normal pattern for the foreseeable future. Convective threat toward the end of the week into next weekend is uncertain pending behavior of remnants of the tropical system lifting north. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 136 AM EDT Mon Sep 13 2021 I expect by 09z or so widespread MVFR/IFR cigs across just about all of our TAF sites. Already JXN, OZW,RNP, LWA all have IFR cigs. With the front stalling just south of our TAF sites early this morning and the warm air overrunning the front I would expect those cigs to spread. MKG is deeper into the cooler air and it may take longer for those cigs to reach MKG. I have the cigs becoming VFR by early afternoon but actually I could see the cigs staying in the MVFR category into the evening, since the front will not be pushing north all that fast today. There will be rounds of showers and thunderstorms tracking east just north of the front in the 850mb thermal gradient (where that shows the greatest change from south to north). From what I can see the storms should stay mostly north of I-96 today. I have VCTS in GRR, MKG and LAN for that reason and not at the other sites. && .MARINE... Issued at 330 PM EDT Sun Sep 12 2021 Will let the beach hazard statement/small craft advisory south of Muskegon expire soon. Frontal boundary continues sagging south so winds and waves are subsiding in the south. However waves will be building near Big and Little Sable Points over the next few hours due to increased northerly flow behind the front. Conditions in the north should remain below advisory criteria. Marine headlines will be needed again on Tuesday due to a period of strong southerly flow which shifts northwesterly behind a cold front later in the day. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Meade DISCUSSION...Meade AVIATION...WDM MARINE...Meade
Hazardous weather outlook, Sep 12, 9:41 PM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 941 PM EDT Sun Sep 12 2021 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 140145- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake- Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm- Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- 941 PM EDT Sun Sep 12 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a marginal risk of severe weather on Tuesday. Scattered thunderstorms are expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Tuesday.
In the hours before
Local storm report, Sep 12, 9:52 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
952 PM EDT SUN SEP 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 S BRECKENRIDGE 43.34N 84.47W
09/12/2021 M2.25 INCH GRATIOT MI PUBLIC
LOCATION APPROXIMATE. SOCIAL MEDIA PHOTOS
FROM SOUTH OF BRECKENRIDGE.
&&
CASLocal storm report, Sep 12, 10:14 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT SUN SEP 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 5 E ITHACA 43.29N 84.51W
09/12/2021 M2.25 INCH GRATIOT MI PUBLIC
PHOTOS FROM SOCIAL MEDIA.
&&
CASLocal storm report, Sep 12, 11:06 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 PM EDT SUN SEP 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL MUSKEGON 43.23N 86.26W
09/12/2021 M1.00 INCH MUSKEGON MI PUBLIC
PHOTO RELAYED FROM WZZM TV. LOCATION
APPROXIMATE. TIME ESTIMATED FROM RADAR.
&&
KENYONLocal storm report, Sep 12, 11:10 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 PM EDT SUN SEP 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL WOLF LAKE 43.25N 86.11W
09/12/2021 M1.00 INCH MUSKEGON MI PUBLIC
PHOTO RELAYED FROM WZZM TV. LOCATION
APPROXIMATE.
&&
KENYONLocal storm report, Sep 12, 11:28 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1128 PM EDT SUN SEP 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL GRANT 43.34N 85.81W
09/12/2021 E1.00 INCH NEWAYGO MI PUBLIC
PHOTO RELAYED FROM WZZM TV. LOCATION
APPROXIMATE. TIME ESTIMATED FROM RADAR.
&&
KENYONLocal storm report, Sep 12, 11:33 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1133 PM EDT SUN SEP 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL HESPERIA 43.57N 86.04W
09/12/2021 E1.00 INCH OCEANA MI PUBLIC
PHOTO RELAYED FROM WZZM TV. LOCATION
APPROXIMATE. TIME ESTIMATED FROM RADAR.
&&
KENYONThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:08 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 50 hr |
| Sep 13, 4:52 AM EDT | Special Marine Warning | GRR | 113 min | |
| Sep 13, 10:33 AM EDT | Special Marine Warning | GRR | 87 min | |
| Sep 13, 10:56 AM EDT | Special Weather Statement | GRR | Kent, Muskegon, Newaygo, Ottawa | 64 min |
| Sep 13, 11:37 AM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 53 min |
| Sep 13, 12:36 PM EDT | Special Weather Statement | GRR | Clinton, Eaton, Gratiot, Ingham, Ionia | 84 min |
| Sep 13, 1:18 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 16 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.